Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 6, NWS Austin/San Antonio, TX

April 6, 2019Bastrop County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 6, 2019, 4:11 PM CDT for Bastrop County, Texas. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2019, 4:11 PM CDT (21:11 UTC)
Expired
Apr 6, 2019, 5:00 PM CDT
In force
49 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Bastrop County, TX

The radar

The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 4:41 PM CDTHAIL 0.75 Ne Wyldwood, TXREPORT OF DIME SIZE HAIL BY A WEATHER SPOTTER.
Apr 6, 4:42 PM CDTHAIL 12 Nw Camp Swift, TXREPORT OF 1 INCH HAIL SUBMITTED THROUGH SPOTTER NETWORK JUST TO THE NW OF CAMP SWIFT IN CENTRAL BASTROP COUNTY.
Apr 6, 4:46 PM CDTHAIL 12 Nw Camp Swift, TXREPORT OF 1 INCH HAIL FROM STORM SPOTTER JUST NW OF CAMP SWIFT.
Apr 6, 4:52 PM CDTHAIL 0.255 Ne Wyldwood, TXPEA SIZED HAIL REPORTED AT 1141 F.M 969 BASTROP TX.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 10:35 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2408 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WUUS54 KEWX 062111
SVREWX
TXC021-062200-
/O.NEW.KEWX.SV.W.0006.190406T2111Z-190406T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
411 PM CDT Sat Apr 6 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Central Bastrop County in south central Texas...

* Until 500 PM CDT.

* At 411 PM CDT, a severe thunderstorm was located over Cedar Creek,
  or 11 miles west of Bastrop, moving northeast at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Bastrop, Camp Swift, Paige, Circle D-KC Estates, Cedar Creek,
  Wyldwood, Phelan, Bastrop State Park, McDade, Butler and Cedar
  Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 2998 9750 3011 9761 3020 9750 3023 9748
      3038 9729 3034 9720 3026 9708 3020 9706
TIME...MOT...LOC 2111Z 233DEG 24KT 3010 9749 

HAIL...1.00IN
WIND...<50MPH
 
$$

RUNYEN
1 follow-up statement
979 
WWUS54 KEWX 062134
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
434 PM CDT Sat Apr 6 2019

TXC021-062200-
/O.CON.KEWX.SV.W.0006.000000T0000Z-190406T2200Z/
Bastrop TX-
434 PM CDT Sat Apr 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN BASTROP COUNTY...

At 433 PM CDT, a severe thunderstorm was located near Camp Swift, or
near Bastrop, moving northeast at 25 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Camp Swift, Phelan, McDade, Butler and Cedar Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3009 9736 3020 9747 3038 9729 3034 9720
      3026 9708 3024 9707
TIME...MOT...LOC 2133Z 231DEG 22KT 3019 9736 

HAIL...1.00IN
WIND...<50MPH
 
$$

RUNYEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:01 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 6, 4:01 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
401 PM CDT Sat Apr 6 2019

.SHORT TERM (Tonight through Sunday Night)...
There remains a small threat for severe weather and tornadoes with no
significant improvements in the near storm airmass until the watch is
set to expire at 6 pm. Some clearing of counties may need to be
considered from the west in the next hour or two however. A tornado
has not be detected or reported in our forecast area today, but a
radar confirmed tornado was noted just north of Williamson County
earlier this afternoon.

A convergent pattern of a lifting warm front over eastern counties
and a re-firing of thunderstorms along an eastward-propagating
outflow boundary from western counties has resulted in locally heavy
downpours of 2 to 4.5 inches over a small area of the eastern Hill
Country and the eastern halves of Travis and Williamson counties.
While much of the area is still waiting on the much anticipated rain
pattern, the areas noted above have already become saturated to the
point of resulting in some significant street flooding and some
waters rising over some low water crossings. Overall, impacts have
been spotty as has been the rains, However, the area between Johnson
City and Taylor extending south to near San Marcos is expected to see
another 1 to 3 inches of rain based on a good portion of the higher
resolution model data for late tonight into midday Sunday.

A few areas south of the FF watch area could see an isolated 4 inch
amounts, but very little rainfall has accumulated thus far outside
of the watch area. With a 90 knot upper jet streak currently diving
south along the Pacific coast of Mexico, the model run to run trends
are deeper and slower with the upper low, which should extend the
residence time of the next round of heavy rains. Much of the HRRR
runs today have shown good consistency on timing and location of
what looks to be a more widespread mcs, which should cover 80 percent
of the forecast area, with only areas NW of a Del Rio to Mountain
Home line possibly missing out on measurable rains. The axis of
heaviest rains with the next system should impact the San Antonio
area from 6 am to 11 am and the Austin area from 7 am to 1 pm. This
heavy rain axis should be along a N-S axis near Hwy 77 by 1 pm with
decreasing chances of run-off producing rains in the early afternoon.
However, the cumulative rains over the Austin metro area could lead
to lingering flood impacts through as late as 3 pm. Additional rain
chances are indicated into Sunday evening, but this should be mostly
spotty rains associated with the elevated rap- around lifting
processes from the middle and upper levels. Further wobbling and
deepening of the upper low could lead to rain chances running into
Monday morning, but these wrap-around rains should be much lighter or
on the order of 1/4 inch or less.

&&

.LONG TERM (Monday through Saturday)...
The deeper trough moving over us this weekend will leave a dry regime
and light northerly flow to promote good warming under sunny skies
for Monday. Areas that have received over an inch of rain are likely
to feel some of the effects of Monday afternoon humidities as the
north winds are mostly expected to be less than 10 mph in the
afternoon. Winds are expected to remain light Monday night, but will
not factor in any chances for ground fog until we the rainfall totals
for tonight into Sunday. Sunny and hot conditions develop under
shortwave ridging aloft Tuesday into Wednesday. A few patches of
brief morning clouds may develop Thursday morning with another
mostly sunny and warm day forecast Thursday afternoon when vigorous
upper low passes well to the north of the area. Later forecasts may
need to consider warmer temperatures for Thursday afternoon as
westerly mixing of winds aloft could be a factor. As that upper low
ejects NEwd, another strong low digs into the SWrn US and brings
possibly another good chance of rain for next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  75  59  83  59 /  40  60  20  10   0
Austin Bergstrom Intl Airport  65  74  59  83  58 /  50  70  20  10   0
New Braunfels Muni Airport     65  74  57  84  58 /  60  70  10  10   0
Burnet Muni Airport            63  73  57  81  57 /  30  50  20  10   0
Del Rio Intl Airport           64  84  59  88  61 /  60  20   0   0   0
Georgetown Muni Airport        64  73  59  82  57 /  40  60  30  20   0
Hondo Muni Airport             64  78  57  86  59 /  80  50  10  -    0
San Marcos Muni Airport        65  75  58  83  58 /  60  70  20  10   0
La Grange - Fayette Regional   67  74  60  82  57 /  60  90  40  20   0
San Antonio Intl Airport       65  75  58  85  60 /  70  70  10  10   0
Stinson Muni Airport           65  76  58  85  60 /  80  70  10  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday afternoon for Bastrop-Blanco-
Caldwell-Hays-Lee-Travis-Williamson.

&&

Aviation...Huffman
Short-Term/Long-Term...Oaks
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Apr 6, 4:31 AM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
431 AM CDT Sat Apr 6 2019

TXZ171>173-183>194-202>209-217>225-228-070945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
431 AM CDT Sat Apr 6 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Showers and thunderstorms are expected today across south central
Texas. Strong to severe thunderstorms are possible across most of
the region, with the main severe weather threats being large hail
and damaging wind gusts. Some locally heavy rainfall may also be
possible north of Interstate 10.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated to scattered showers and thunderstorms are expected
across most of the region Sunday. A few strong to possibly severe
storms will be possible for areas generally east of a Burnet to
San Antonio line. Confidence in severe weather development on
Sunday continues to remain low.

No hazardous weather is expected Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Apr 6, 3:05 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
305 PM CDT Sat Apr 6 2019

TXZ173-192-062030-
Williamson TX-Travis TX-
305 PM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON AND
EASTERN TRAVIS COUNTIES UNTIL 330 PM CDT...

At 305 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hutto to near Coupland to near Elgin.
Movement was northeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Taylor, Elgin, Granger, Hutto, Manor, Thrall, Granger Dam, Coupland,
Rices Crossing, Laneport, Hoxie, Beyarsville, Waterloo, Hare, Noack
and Sandoval.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3074 9727 3046 9716 3040 9733 3042 9737
      3037 9740 3034 9747 3062 9754 3078 9739
TIME...MOT...LOC 2005Z 227DEG 31KT 3059 9749 3049 9744 3037 9744

RUNYEN
Local storm report, Apr 6, 3:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 PM CDT SAT APR 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      5 S GRANGER             30.65N 97.44W
04/06/2019                   WILLIAMSON         TX   LAW ENFORCEMENT

            WILLIAMSON COUNTY SHERIFF TWEETED THAT PARTS
            OF HWY 95 AND HWY 29 ARE SEEING RISING WATER
            DUE TO THE CONTINUED HEAVY RAINFALL.

&&

AAT
Special weather statement, Apr 6, 3:31 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
331 PM CDT Sat Apr 6 2019

TXZ173-194-062100-
Williamson TX-Lee TX-
331 PM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON AND
NORTHWESTERN LEE COUNTIES UNTIL 400 PM CDT...

At 331 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Granger Dam to 6 miles southeast of Thrall
to 8 miles east of Elgin. Movement was northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lexington, Thrall, Granger Dam, Knobb Springs, Laneport, Blue, Noack,
Hoxie, Beyarsville, Sandoval and Hare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3074 9727 3046 9715 3048 9702 3038 9698
      3032 9718 3040 9733 3074 9736 3076 9733
TIME...MOT...LOC 2031Z 241DEG 27KT 3071 9727 3052 9722 3039 9724

RUNYEN
Local storm report, Apr 6, 3:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT SAT APR 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     FLASH FLOOD      1 S GRANGER             30.70N 97.44W
04/06/2019                   WILLIAMSON         TX   LAW ENFORCEMENT

            HWY 95 SOUTH OF GRANGER CLOSED DUE TO WATER
            OVER ROADWAY.

&&

EW
Local storm report, Apr 6, 3:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT SAT APR 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      2 SSE HUTTO             30.51N 97.53W
04/06/2019                   WILLIAMSON         TX   PUBLIC

            FLOODED ROADWAY NEAR NEW HOPE CHURCH ON FM
            1660.

&&

EW
Special weather statement, Apr 6, 4:05 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
405 PM CDT Sat Apr 6 2019

TXZ193-062130-
Bastrop TX-
405 PM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BASTROP COUNTY UNTIL
430 PM CDT...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cedar Creek, or 11 miles southeast of Austin Bergstrom Int Airport,
moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bastrop, Camp Swift, Wyldwood, Cedar Creek, Circle D-KC Estates and
Phelan.

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3000 9753 3010 9760 3029 9736 3016 9724
TIME...MOT...LOC 2105Z 233DEG 25KT 3009 9752

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:28 PM CDTSpecial Weather StatementEWXVal Verde62 min
Apr 5, 9:31 PM CDTSpecial Weather StatementEWXVal Verde44 min
Apr 6, 9:48 AM CDTSpecial Weather StatementEWXLee42 min
Apr 6, 10:04 AM CDTSpecial Weather StatementEWXBlanco41 min
Apr 6, 10:11 AM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Hays, Travis, Williamson64 min
Apr 6, 10:55 AM CDTSpecial Weather StatementEWXWilliamson35 min
Apr 6, 11:04 AM CDTSpecial Weather StatementEWXEdwards56 min
Apr 6, 11:23 AM CDTSpecial Weather StatementEWXWilliamson52 min
Apr 6, 11:29 AM CDTSpecial Weather StatementEWXBlanco31 min
Apr 6, 11:45 AM CDTSpecial Weather StatementEWXKerr45 min
Apr 6, 12:01 PM CDTSpecial Weather StatementEWXBlanco, Burnet59 min
Apr 6, 12:24 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Gillespie, Kendall, Llano, Travis and 1 more3 hr
Apr 6, 12:57 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Apr 6, 12:57 PM CDTSpecial Weather StatementEWXWilliamson48 min
Apr 6, 12:59 PM CDTSpecial Weather StatementEWXBurnet61 min
Apr 6, 1:24 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson66 min
Apr 6, 2:05 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Apr 6, 2:34 PM CDTSpecial Weather StatementEWXWilliamson26 min
Apr 6, 2:38 PM CDTRiver Flood WarningEWXBlanco3 hr
Apr 6, 2:43 PM CDTSpecial Weather StatementEWXWilliamson17 min
Apr 6, 2:54 PM CDTFlash Flood WatchEWXBastrop, Blanco, Caldwell, Hays, Lee, Travis and 1 more21 hr
Apr 6, 3:05 PM CDTSpecial Weather StatementEWXWilliamson25 min
Apr 6, 3:31 PM CDTSpecial Weather StatementEWXLee29 min
Apr 6, 3:59 PM CDTTornado WarningEWXLee13 min
Apr 6, 4:05 PM CDTSpecial Weather StatementEWXBastrop25 min
Apr 6, 4:31 PM CDTSpecial Weather StatementEWXLee29 min
Apr 6, 4:53 PM CDTSpecial Weather StatementEWXWilliamson37 min
Apr 6, 4:57 PM CDTAreal Flood WarningEWXTravis, Williamson108 min
Apr 6, 5:01 PM CDTSpecial Weather StatementEWXLee29 min
Apr 6, 5:32 PM CDTSpecial Weather StatementEWXLee28 min
Apr 6, 6:11 PM CDTSpecial Weather StatementEWXLee49 min
Apr 6, 6:58 PM CDTSpecial Weather StatementEWXWilliamson17 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.